ABUSED DRUGS - DR. SCHOENER

Card Set Information

Author:
davis.tiff
ID:
183811
Filename:
ABUSED DRUGS - DR. SCHOENER
Updated:
2012-11-18 00:07:50
Tags:
PHARMACOLOGY
Folders:

Description:
PHARM EXAM III
Show Answers:

Home > Flashcards > Print Preview

The flashcards below were created by user davis.tiff on FreezingBlue Flashcards. What would you like to do?


  1. A patient is brough into the ER presenting with hyperirritability, nystagmus, tremor, nausea, excessive sweating and seizures. The patient has overdosed on a drug that produces its effects by binding to and activating GABA-A receptors. It has a very low volume distribution, but it is a small, polar molecule that can diffuse through the blood-brain barrier. Which of the following would be the best treatment option for this patient's OD symptoms?

    A. buprenorphine
    B. methadone
    C. supportive therapy
    D. cognitive behavioral therapy
    E. desipramine
    C. supportive therapy (for ethanol OD)
    (this multiple choice question has been scrambled)
  2. A patient is brought into the ER intoxicated with an unknown substance. At first the patient is happy and social (jocose), but a few hours after being in the ER they become loud, boisterous and uncooperative (bellicose). Within a couple hours, they finally seem to compress. They begin to have "flushing" of the skin, can't remember what happened a few hours ago and are having a difficult time paying attention to the hospital staff and answering questions. The drug that has caused these acute effects is most likely in which of the following drug classes?

    A. opioid
    B. cannabis
    C. stimulant
    D. depressant
    e. none of the above
    D. depressant (ethanol)
    (this multiple choice question has been scrambled)
  3. A patient is brough into the ER presenting with mydriasis, elevated blood pressure, heart rate and cardiac output, tactile hallucinations, and dysphoria. They are also breathing very heavily. The patient has overdosed on a drug that produces its effects by blocking the reuptake of NE. It is a lipophilic molecule and is distributed to water spaces, the CNS and fat depots. Which of the following would be the best treatment option for this patient's OD symptoms?

    A. methadone
    B. naloxone
    C. flumazenil
    D. diazepam
    e. none of the above
    D. diazepam (for cocaine OD)
    (this multiple choice question has been scrambled)
  4. A patient is brought into the ER intoxicated with an unknown substance. The patient is dysphoric, has mydriasis, is breathing heavily, and is having tactile hallucinations. The patient begins convulsing and shortly thereafter expires due to respiratory distress and hypertensive crisis. The drug that has caused these effects is most likely in which of the following drug classes?

    A. cannabis
    B. opioid
    C. stimulant
    D. depressant
    e. none of the above
    C. stimulant (cocaine)
    (this multiple choice question has been scrambled)
  5. A patient is brough into the ER presenting with constipation, miosis, euphoria and sedation. The patient is intoxicated with a drug that produces its effects by activating mu-receptors. The substance can be ingested, insufflated, injected or inhaled. Soon after the intoxication phase the patient begins experiencing tachycardia, nausea, diarrhea, dysphoria and anxiety. Which of the following would be the best treatment option for this patient's withdrawal symptoms?

    A. methadone
    B. desipramine
    C. thiamine
    D. diazepam
    e. none of the above
    A. methadone (for heroine withdrawal)
    (this multiple choice question has been scrambled)
  6. A patient is brought into the ER intoxicated with an unknown substance and presents with euphoria, sedation, constipation and miosis. The patient begins having difficulty breathing, falls into a coma shortly thereafter and eventually expires due to respiratory distress. The drug that has caused these effects is most likely in which of the following drug classes?

    A. stimulant
    B. depressant
    C. cannabis
    D. opioid
    e. none of the above
    D. opioid (heroine)
    (this multiple choice question has been scrambled)
  7. A patient presents with euphoria, relaxation and delusions. The patient is intoxicated with a substance that produces some of its effects by inhibiting adenylate cyclase, inhibiting Ca channels, and stimulating K channels.  The substance is usually inhaled or ingested, is very lipophilic and distributes to fat depots. It has been used therapeutically for the treatment of glaucoma, induction of appetite in cancer patients and pain control in fibromyalgia patients. This substance is most likely which of the following?

    A. cocaine
    B. cannabis
    C. heroin
    D. ethanol
    e. none of the above
    B. cannabis
    (this multiple choice question has been scrambled)

What would you like to do?

Home > Flashcards > Print Preview